Evidence map›Paper›PMID 30174327›Full record

ReviewThe American journal of case reports2018

Agranulocytosis Induced by Vancomycin. Case Report and Literature Review.

Horacio di Fonzo, Melina Villegas Gutsch, Augusto Castroagudin, María Victoria Cabrera, Mariano E Mazzei, Darío Rueda

Open access · hybridAbstract readCase ReportsReview
In one paragraph

Review in The American journal of case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 11 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
11citing papers in PubMed, 1 pooled it
1.3field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

11 citing papers in PubMed, 1 synthesis or guideline pooled it, 17 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Review
  4. Article
  5. Article
  6. Two Cases of Vancomycin-Induced Neutropenia.Pharmacy (Basel, Switzerland) · 2024
    Article
  7. NADPH Oxidase 3: Beyond the Inner Ear.Antioxidants (Basel, Switzerland) · 2024
    Review
  8. Article
  9. Article
  10. Article
  11. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 2 institutions in 1 country.

Horacio di FonzoDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
Melina Villegas GutschDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
Augusto CastroagudinDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
María Victoria CabreraDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
Mariano E MazzeiDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
Darío RuedaDepartment of Internal Medicine, Hospital de Clínicas "José de San Martin", University of Buenos Aires, Buenos Aires, Argentina.
Hospital de Clínicas "José de San Martín" · ARUniversity of Buenos Aires · AR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

BACKGROUND Vancomycin has been used for decades to treat infections by Gram-positive bacteria, particularly those caused by methicillin-resistant staphylococci. Agranulocytosis is an infrequent complication of this antibiotic, postulated in its genesis a mechanism immune-mediated by antineutrophil antibodies and antineutrophil cytoplasm antibodies (ANCA). Treatment includes discontinuing vancomycin, and granulocyte colony-stimulating factor administration. CASE REPORT We present the case of a patient who developed agranulocytosis secondary to vancomycin during the treatment of an infectious endocarditis, which was reversed when the antibiotic was stopped. Concomitantly to neutropenia, he had ANCA positivity, which subsequently became negative. CONCLUSIONS Agranulocytosis induced by vancomycin is infrequent and generally occurs after day 12 of treatment. In most cases, like in our case, it is caused by an immune-mediated mechanism. More studies are needed to determine the pathogenic mechanism and the ANCA role in this adverse effect.

Indexed as

Abdominal AbscessAdultAgranulocytosisAnti-Bacterial AgentsAntibodies, Antineutrophil CytoplasmicEndocarditis, BacterialGranulocyte Colony-Stimulating FactorHumansKidney DiseasesMaleMethicillin-Resistant Staphylococcus aureusStaphylococcal InfectionsUrinary Tract InfectionsVancomycinAnti-Bacterial AgentsAntibodies, Antineutrophil CytoplasmicGranulocyte Colony-Stimulating FactorVancomycin

Identifiers

PMID30174327
PMCPMC6135043
OpenAlexW2890625383

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.